Alert archive / Missouri / Flash Flood Watches in 2019
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 6, 2019, 3:26 AM CDT for 5 counties in Missouri. It took effect at May 7, 2019, 12:00 AM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2019, 3:26 AM CDT (08:26 UTC)
- In effect from
- May 7, 2019, 12:00 AM CDT
- Expired
- May 9, 2019, 2:45 AM CDT
- In force
- 51 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
000 WGUS63 KLSX 060826 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 326 AM CDT Mon May 6 2019 MOZ041-047>050-062030- /O.NEW.KLSX.FF.A.0003.190507T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 326 AM CDT Mon May 6 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for a portion of central Missouri... including the following counties...Boone MO...Callaway MO... Cole MO...Moniteau MO and Osage MO. * from this evening through Thursday morning * Several rounds of thunderstorms starting tonight through Wednesday night will bring an additional 2 to 3 inches of rain will locally higher amounts. Any heavy rainfall on saturated ground will cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Britt
6 follow-up statements
477 WGUS63 KLSX 062014 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 314 PM CDT Mon May 6 2019 MOZ041-047>050-070815- /O.EXT.KLSX.FF.A.0003.190507T0500Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 314 PM CDT Mon May 6 2019 ...FLASH FLOOD WATCH NOW IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH THURSDAY MORNING... The Flash Flood Watch is now in effect for * A portion of central Missouri...including the following counties...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. * From midnight CDT tonight through Thursday morning * Several rounds of thunderstorms starting late tonight through Wednesday night will bring an additional 1 to 3 inches of rain with locally higher amounts possible. Any heavy rainfall on saturated ground will cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Gosselin
588 WGUS63 KLSX 070845 FFALSX Flood Watch National Weather Service Saint Louis MO 345 AM CDT Tue May 7 2019 MOZ041-047>050-072045- /O.CON.KLSX.FF.A.0003.000000T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 345 AM CDT Tue May 7 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * a portion of central Missouri...including the following counties...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. * through Thursday morning * Thunderstorms are likely over the area through Wednesday night. These thunderstorms will be capable of producing heavy rainfall on ground that is already saturated which could cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Britt
578 WGUS63 KLSX 072042 FFALSX Flood Watch National Weather Service Saint Louis MO 342 PM CDT Tue May 7 2019 MOZ041-047>050-080900- /O.CON.KLSX.FF.A.0003.000000T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 342 PM CDT Tue May 7 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * a portion of central Missouri...including the following counties...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. * through Thursday morning * Several rounds of thunderstorms will impact the region through late Wednesday night. These thunderstorms will be capable of producing heavy rainfall on ground that is already saturated which could cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Glass
764 WGUS63 KLSX 080847 FFALSX Flood Watch National Weather Service Saint Louis MO 347 AM CDT Wed May 8 2019 MOZ041-047>050-082200- /O.CON.KLSX.FF.A.0003.000000T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 347 AM CDT Wed May 8 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * a portion of central Missouri...including the following counties...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. * through Thursday morning * Several rounds of thunderstorms will impact the region through late Wednesday night. These thunderstorms will be capable of producing heavy rainfall on ground that is already saturated which could cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ BSH
335 WGUS63 KLSX 082000 FFALSX Flood Watch National Weather Service Saint Louis MO 300 PM CDT Wed May 8 2019 MOZ041-047>050-090800- /O.CON.KLSX.FF.A.0003.000000T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 300 PM CDT Wed May 8 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * a portion of central Missouri...including the following counties...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. * through Thursday morning * Several rounds of thunderstorms will impact the region through late Wednesday night. These thunderstorms will be capable of producing heavy rainfall on ground that is already saturated which could cause flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Additional rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Maples
075 WGUS63 KLSX 090745 FFALSX Flood Watch National Weather Service Saint Louis MO 245 AM CDT Thu May 9 2019 MOZ041-047>050-090845- /O.CAN.KLSX.FF.A.0003.000000T0000Z-190509T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Columbia, Jefferson City, and Fulton 245 AM CDT Thu May 9 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of central Missouri has been cancelled. No additional heavy rain is expected. $$ BSH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 5, 11:24 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 5, 11:24 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1124 PM CDT Sun May 5 2019 .SHORT TERM... (Through Late Monday Night) Issued at 310 PM CDT Sun May 5 2019 A broad-based upper TROF existed over the eastern two-thirds of the CONUS this afternoon, resulting in a flat flow over our region. Within this flat flow were several, generally weak, upper level disturbances. At the surface, a cold front extended from central Wisconsin through northern Iowa and into southern Nebraska. Temperatures were in 70-75 range for most locations with thin cirrus clouds moving overhead. The column is rather dry at the moment and that, along with the lack of a surface boundary, is keeping things precipitation free currently. The surface cold front to our northwest will continue to push southeastward tonight, reaching southeast IA by 12z/Wed and likely too far away still to have much impact on rain chances in our forecast area. However, increasing moisture in the column late tonight and development of a low level jet should allow for isolated to scattered shower/storm development edging into central/northeast MO towards daybreak Monday that will carry into Monday morning for most areas north and west of STL metro. Precipitation will stagnate some later on Monday until the cold front, by now pushing into northeast MO, can re-energize with the heating of the day. Models are also focusing in on enhanced lift and development over in northwest MO Monday afternoon with a complex of storms that develops there then tracking E-SE into our forecast area Monday night, mainly in central, east-central, southeast MO. Scattered development late in the afternoon in central MO may become strong-severe and continue with the leading edge of the complex that emerges out of northwest MO in the evening. With a cold front expected to sag to near the Interstate 70 corridor late Monday night, some backbuilding is expected and could lead to an increasing flood threat for overnight Monday night. Max temps on Monday are expected to be a bit higher than persistence, although persistent rain/clouds may keep things close to persistence in areas north/west of STL metro: with readings peaking in the 75 to 80 range. Min temps tonight should be in the low-mid 50s, higher than persistence thanks to clouds, with upper 50s to low 60s most locations Monday night. TES .LONG TERM... (Tuesday through Next Sunday) Issued at 310 PM CDT Sun May 5 2019 The overall scenario from Monday night of an active flat upper flow pattern with regular passages of disturbances, a surface frontal boundary lingering around, and a high precipitable water (PW) content in the column, is expected to continue through Thursday, with moderate to high PoPs for much of this period. There is a strong model consensus on PWs through Thursday hovering around 1.5" which is above the 90th percentile for early May values and this, along with high warm cloud depths for much of this period, will promote efficient rain processes with what falls. It is hard to nail down exactly who will get the higher rainfall chances, and therefore the deterministic QPF that we are going out with will tend to be on the low-side. Temperatures will tend to slip to below normal values with highs in the 60s, possibly upper 50s, on the cool side of the front in northern MO, but areas on the south side with any period of sunshine will have little problem rising into the upper 70s or near 80. This will be the forecast problem through Thursday on where exactly the frontal boundary ends up each day. This wet period will culminate in the ejection of a strong upper level storm system that is currently expected to track west and north of our region late Wednesday into Thursday, dragging the cold front thorough for the final time. While there appears to be a good setup for severe thunderstorms with this event, the timing will be key, and it appears the more organized convection will be to our west on Wednesday and may fire just to our east on Thursday. Refinements and confidence increases on timing will occur as we approach the event. Otherwise, look for a pattern change after Thursday as a more amplified upper TROF builds over our region from the north and will promote a cooler, less thundery, situation for Friday and into next weekend. In fact, some areas may dip into the upper 30s for lows Friday and Saturday morning with the right amount of clearing. TES && .AVIATION... (For the 06z TAFs through 06z Monday Night) Issued at 1102 PM CDT Sun May 5 2019 Surface ridge extending from eastern AR northeast to western NY will move slowly eastward with southerly surface winds continuing late tonight at the taf sites, then becoming more south- southwesterly on Monday. A cold front will sag slowly southward to near UIN by late Monday afternoon. Will just have increasing mid- high level cloudiness late tonight with convection remaining north and west of the taf sites. There will be at least scattered convection in the UIN and COU areas Monday with a lowering cloud ceiling as low level moisture increases, although likely remaining prevailing VFR outside of the storms. Convection will likely become more widespread Monday evening. SPECIFICS FOR KSTL: Surface ridge extending from eastern AR northeast to western NY will move slowly eastward with southerly surface winds continuing late tonight, then becoming more south- southwesterly on Monday. A cold front will sag slowly southward to near UIN by late Monday afternoon. Will just have increasing mid- high level cloudiness late tonight and Monday with convection remaining north and west of STL. There will be at least scattered convection Monday night with a lowering cloud ceiling as low level moisture increases, although likely remaining prevailing VFR outside of the storms. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 5, 3:32 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 PM CDT Sun May 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 PM CDT Sun May 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Major river flooding is expected or ongoing along the Mississippi and Illinois Rivers, as well as the back water points of the Meramec and Cuivre Rivers. There is a chance of thunderstorms late tonight across portions of northeast and central Missouri and west central Illinois. Severe storm probabilities are low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance for thunderstorms will persist through Thursday. A few of the storms could be severe on late Monday afternoon and evening, and again on Wednesday into Thursday. Major river flooding is expected to continue for much of the upcoming week along the Mississippi and Illinois Rivers, as well as the back water points of the Meramec and Cuivre Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:02 AM CDT | Flash Flood Warning | LSX | Saint Charles | 3 hr |
| May 6, 12:59 PM CDT | Areal Flood Warning | LSX | Saint Charles | 48 hr |
Nearby
Flash Flood Watches in Missouri, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.